MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN. 3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN. 3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 05795397190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bilt3 reagent expiration date was not provided.The c502 module serial number was (b)(6).Calibration and qc were acceptable.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about questionable low results for 1 patient sample tested with bilirubin total gen.3 (bilt3) assay on a cobas 8000 cobas c502 module not matching the patient's clinical examination.The patient had several bilt3 results ranging between 0.24 mg/dl and 0.34 mg/dl and were considered within the normal range of a healthy person.The patient was tested in another laboratory with a competitor's (abbott architect) method resulting in a bilirubin value of 0.2 mg/dl which was also considered within the normal range.The patient had a sonographic and radiological examination of an enlargement of both the intrahepatic and the extrahepatic bile duct system in the sense that a bile reflux was detected.The bilt3 results were reported outside the laboratory and the customer questioned whether the bilt3 results could be used to diagnose bile reflux.
 
Additional Manufacturer Narrative
According to the information alleged by the customer and as set out in the medical opinion based on literature reports and common clinical practice, there is no evidence of contradiction between the reported radiological findings and the obtained bilirubin results within the normal range of expected values (even confirmed by competitor results).The investigation did not identify a product problem.The root cause was due to the patient's condition.

Brand Name
BILIRUBIN TOTAL GEN. 3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19372302
Report Number1823260-2024-01526
Device Sequence Number7689223
Product Code CIG
UDI-Device Identifier04015630928897
UDI-Public04015630928897
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05795397190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown